Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS Mobile, AL

January 3, 2026Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jan 3, 2026, 1:28 PM CST for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2026, 1:28 PM CST (19:28 UTC)
Expired
Jan 3, 2026, 2:15 PM CST
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

County Okaloosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2026-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2026-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WUUS54 KMOB 031928
SVRMOB
FLC091-032015-
/O.NEW.KMOB.SV.W.0003.260103T1928Z-260103T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
128 PM CST Sat Jan 3 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southern Okaloosa County in northwestern Florida...

* Until 215 PM CST.

* At 127 PM CST, a severe thunderstorm was located 10 miles south of
  Baker, or 12 miles southwest of Crestview, moving east at 40 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Niceville and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3051 8680 3075 8679 3071 8639 3047 8639
      3047 8635 3048 8633 3047 8630 3048 8628
      3045 8628
TIME...MOT...LOC 1927Z 279DEG 34KT 3065 8674 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
686 
WWUS54 KMOB 031940
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
140 PM CST Sat Jan 3 2026

FLC091-032015-
/O.CON.KMOB.SV.W.0003.000000T0000Z-260103T2015Z/
Okaloosa FL-
140 PM CST Sat Jan 3 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHERN OKALOOSA COUNTY...

At 140 PM CST, a severe thunderstorm was located 9 miles south of
Crestview, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Niceville and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3045 8628 3051 8680 3070 8679 3071 8639
      3047 8639 3047 8635 3048 8633 3047 8630
      3048 8628
TIME...MOT...LOC 1940Z 269DEG 33KT 3063 8662 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
500 
WWUS54 KMOB 031952
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
152 PM CST Sat Jan 3 2026

FLC091-032015-
/O.CON.KMOB.SV.W.0003.000000T0000Z-260103T2015Z/
Okaloosa FL-
152 PM CST Sat Jan 3 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHEASTERN OKALOOSA COUNTY...

At 152 PM CST, a severe thunderstorm was located 6 miles north of
Niceville, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Niceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3053 8663 3070 8661 3071 8639 3050 8639
TIME...MOT...LOC 1952Z 279DEG 34KT 3061 8649 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
737 
WWUS54 KMOB 032009
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
209 PM CST Sat Jan 3 2026

FLC091-032019-
/O.EXP.KMOB.SV.W.0003.000000T0000Z-260103T2015Z/
Okaloosa FL-
209 PM CST Sat Jan 3 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKALOOSA COUNTY
WILL EXPIRE AT 215 PM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3053 8663 3070 8661 3071 8639 3050 8639
TIME...MOT...LOC 2009Z 279DEG 34KT 3059 8636 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 12:28 PM CST, 1 hour earlier. Its key messages:

  • Issued at 1228 PM CST Sat Jan 3 2026
  • Strong winds will create hazardous marine conditions for small craft this evening into Saturday.
  • Life threatening rip currents are likely at area beaches through tonight.
  • There is a Marginal risk for an isolated severe storm along and east of the I-65 corridor through the afternoon. Localized damaging wind gusts and large hail are the primary threats.
Area forecast discussion, Jan 3, 12:28 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Mobile AL
1228 PM CST Sat Jan 3 2026

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Issued at 1228 PM CST Sat Jan 3 2026

  - Strong winds will create hazardous marine conditions for small
    craft this evening into Saturday.

  - Life threatening rip currents are likely at area beaches
    through tonight.

  - There is a Marginal risk for an isolated severe storm along
    and east of the I-65 corridor through the afternoon.
    Localized damaging wind gusts and large hail are the primary
    threats.

&&

.DISCUSSION...
Issued at 1228 PM CST Sat Jan 3 2026

Showers and thunderstorms are developing across portions of the
area, ahead of a cold front that will move through the area this
afternoon and evening. This activity, aided in a shortwave
traversing the region, is expected to increase in coverage as we
head into the afternoon, though the intensity of these storms is
still slightly uncertain. We've been advertising the potential for
isolated and marginal severe thunderstorms today, and not to much
has changed from previous thinking. Current observations show temps
in the lower to mid 70s across much of the area, which is right
around our forecast convective temp. Along with these warmer temps,
instability has increased, with roughly 1000 to 1500 j/kg
spreading as far north as the US84 corridor. Meanwhile, wind shear
will be modest, with 0-6 km bulk shear around 45 kts. Winds are
from the west through the vertical column, so directional shear is
pretty nonexistent. One question remains how much and for how
long will the better shear overlap with the instability, with the
front coming through during the day. That said, there will likely
be enough of an overlap of instability and shear over the next few
hours to keep storms organized ahead of the front. The stronger
storms will be capable of producing damaging wind gusts and large
hail.

The aforementioned cold front will push east of the area by this
evening, with showers/storms coming to an end by sunset.
Northwesterly flow will return as the shortwave pushes east and
ridging building to build. Strong CAA will sent overnight lows into
the 40s across most of the area, the exception being right along the
coast, and highs on Sunday will generally remain in the 60s. This
return to cooler weather will be short lived, as upper ridging begins
to move into the region and surface flow becomes southerly. A chilly
start to Monday, with lows in the 40s once again, temps will warm
into the upper 60s to lower 70s. This warming trend will continue
through the remainder of the week, with highs in the mid to upper
70s through Thursday. The next round of rain will begin to approach
the area on Friday, as another cold front moves into the region.
More info on that system as we get closer. /73

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CST Sat Jan 3 2026

Showers and thunderstorms will impact the terminals at times
through the afternoon hours, as a cold front moves through the
area. Given uncertainty regarding the duration of storms and
potential breaks in activity, have included a TEMPO group for all
terminals to account for TSRA. MVFR cigs will prevail through
much of the period. The front will push east of the terminals by
sunset, with a brief return to VFR conditions this evening. MVFR
cigs will return by midnight and prevail through mid morning on
Sunday. /73

&&

.MARINE...
Issued at 1228 PM CST Sat Jan 3 2026

Southwesterly winds will strengthen ahead of an approaching cold
front. The front will move through the coastal waters late this
afternoon into tonight with a moderate offshore flow developing
in the wake of the front. The offshore flow diminishes on Sunday
and transitions to a light onshore flow early next week as high
pressure quickly moves east of the region. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      49  67  48  70 /   0   0   0   0
Pensacola   52  66  51  67 /  10   0   0   0
Destin      52  65  51  65 /  20   0   0   0
Evergreen   46  67  43  69 /   0   0   0   0
Waynesboro  43  65  42  69 /   0   0   0   0
Camden      43  63  42  68 /   0   0   0   0
Crestview   48  68  43  68 /  10   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CST this evening for ALZ265-266.

FL...High Rip Current Risk until 6 PM CST this evening for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ650-655-
     670-675.

&&

In the hours before

Local storm report, Jan 3, 12:39 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1239 PM CST Sat Jan 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     Hail             1 SE Crossroads         30.82N 87.84W
01/03/2026  E1.00 Inch       Baldwin            AL   Broadcast Media

            Quarter sized hail near Crossroads.

&&
Local storm report, Jan 3, 1:10 PM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
110 PM CST Sat Jan 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     Hail             Whitehouse Forks        30.81N 87.82W
01/03/2026  E1.75 Inch       Baldwin            AL   Emergency Mngr

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:33 AM CSTAreal Flood AdvisoryMOBEscambia3 hr
Jan 3, 8:50 AM CSTAreal Flood AdvisoryMOBOkaloosa55 min
Jan 3, 1:01 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.